MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 0165L22
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley balloon part was not full.The incident happened when it was on the patient.It was stated that post anesthesia care unit nurse checked the balloon, there was a hole in the balloon and it would not fill.As per additional information received via email on 21sep2022, it was stated that there was a patient involved and the harm was trauma with re-insertion of the catheter.The physician had to come back and insert another catheter.
 
Event or Problem Description
It was reported that the foley balloon part was not full.The incident happened when it was on the patient.It was stated that post anesthesia care unit nurse checked the balloon, there was a hole in the balloon and it would not fill.As per additional information received via email on (b)(6) 2022, it was stated that there was a patient involved and the harm was trauma with re-insertion of the catheter.The physician had to come back and insert another catheter.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The two way latex foley catheter was returned.Although a specific cause cannot be determined, a potential root cause for this event could be, "high modulus latex".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." "recommended inflation capacities 5cc balloon: use 10ml sterile water" "do not exceed recommended capacities." "should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." "visually inspect the product for any imperfections or surface deterioration prior to use." correction- d, g, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15493989
Report Number1018233-2022-07473
Device Sequence Number1793081
Product Code EZC
UDI-Device Identifier00801741017513
UDI-Public(01)00801741017513
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number0165L22
Device Catalogue Number0165L22
Device Lot NumberNGGN0810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown